Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 31, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 19, 2001, 10:09 PM EDT for Seneca County, Ohio. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 19, 2001, 10:09 PM EDT (02:09 UTC)
- Expired
- Jun 19, 2001, 10:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Seneca County, OH
The radar
The Cleveland radar (KCLE), 111 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 10:14 PM EDT | Hail 1 | Bloomville, OH | Quarter size hail was reported. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1328 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
021 WUUS51 KCLE 200209 SVRCLE OHC147-200245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 1009 PM EDT TUE JUN 19 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SENECA COUNTY IN OHIO... * UNTIL 1045 PM EDT * AT 1009 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BLOOMVILLE...OR ABOUT 10 MILES SOUTHEAST OF TIFFIN...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BLOOMVILLE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 10:00 PM EDT, 9 minutes earlier.
Area forecast discussion, Jun 19, 10:00 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 1000 PM EDT TUE JUN 19 2001 ANOTHER UPDATE ON THE WAY TO REMOVE THE SEVERE THUNDERSTORM WATCH AND UP CLEAN UP WORDING CONCERNING EARLY PERIODS. CONVECTION HAS BECOME WIDESPREAD ACROSS THE AREA WITH THE MOST INTENSE CELL EARLIER MOVING OUT OVER THE WESTERN END OF LAKE ERIE. MORE CELLS CONTINUE TO FIRE OVER THE SOUTHWEST PORTION OF THE COUNTY WARNING AREA. THUNDERSTORMS ARE EXPECTED TO WEAKEN LATER THIS EVENING AS HEATING HAS DIMINISHED AND UPPER LEVEL SUPPORT ASSOCIATED WITH THE VORT MAX OVER THE AREA WEAKENING. NO OTHER CHANGES EXPECTED IN THE UPDATE. 454 PM EDT TUE JUN 19 2001 UPDATING TO INCLUDE SEVERE THUNDERSTORM WATCH FOR EXTREME WESTERN COUNTIES OF LUCAS...WOOD...AND HANCOCK COUNTIES UNTIL 10 PM. CONVECTION IS BEGINNING TO FIRE ALONG THE WESTERN EDGE OF THE BOX AND WILL CONTINUE TO MOVE EAST. THE CONVECTION IS ASSOCIATED WITH AN OUTFLOW BOUNDARY WHILE THE COLD FRONT IS STILL WELL WEST OF THE AREA. ZONE FORECASTS WILL BE OUT SHORTLY. LOMBARDY 344 PM EDT TUE JUN 19 2001 SO FAR AMS RMNS CAPPED WI ONLY SCT CU OVR FAR NW SXS. AS FNT NEARS TNGT XPCT MRE ACTVY AS AMS DESTBLZS ALG WI UPR DYNMCS. MST OF THE ACTVTY TO BE ALG & POST FNTL LATE TNGT & ON WED. WO FNT SLOING XPCT A WAV TO DVLP ON FNT ADDING TO THE OVRALL ACTVRY. HI CAPES OVR THE NW FOR THIS EVENG & HAV ADDED THE SVR WX POTENTAL. ONCE THE FNL SLIDES WEELL TO OUR S ON THURS, A 2ND FNTL BNDRY WILL PUSH THRU WI MUCH COOLER & DRIER AIR. MADE A FEW ADJ IN THE TEMPS BUT OVRALL IN THE BALLPARK. ...MISCLE AVBL... .CLE... OH...NONE. PA...NONE. &
In the hours before
Local storm report, Jun 19, 10:08 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
1008 PM EDT TUE JUN 19 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0814 PM SWANTON OH 1.25 INCH HAIL
06/19/01 LUCAS
0826 PM 10 SW TOLEDO OH .75 INCH HAIL
06/19/01 LUCAS
0815 PM TOLEDO OHIO WIND DAMAGE
06/19/01 LUCAS NUMEROUS TREES DOWN AROUND
COUNTY BETWEEN 815 AND 9 PM
WCRThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:03 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 57 min |
| Jun 19, 8:57 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 33 min |
| Jun 19, 10:32 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 43 min |
| Jun 20, 6:20 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Summit | 40 min |
| Jun 20, 6:53 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 67 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.